Ohio, 2024

Damaging Winds in Ohio, May 8, 2024

May 8, 2024 · NWS RLX · 3 events in 1 county or zone

Isolated tree damage was observed during the early morning hours on May 8th across Lawrence County as a passing disturbance promoted showers and thunderstorms in the Ohio Valley. Storms quickly pressed eastward and weakened after passing through southeast Ohio in the wake of a cold frontal passage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$750
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Isolated tree damage was observed during the early morning hours on May 8th across Lawrence County as a passing disturbance promoted showers and thunderstorms in the Ohio Valley. Storms quickly pressed eastward and weakened after passing through southeast Ohio in the wake of a cold frontal passage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at May 8, 1:15 AM EST, 39 minutes earlier.

Area forecast discussion, May 8, 1:15 AM EST, 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
215 AM EDT Wed May 8 2024

.SYNOPSIS...
Daily chances for showers and storms continue, with the
frequency of storms posing concern for localized flooding.
Severe storms are possible today and again Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 945 PM Tuesday...

Cleaned up POPs some to better reflect current situation and
latest hi-res guidance, but no other major changes made at this
time.

As of 1208 PM Tuesday...

Showers and storms, some strong to severe are expected in the near
term period. A large low pressure system will continue to meander
across the northern plains, sagging south tonight into Wednesday,
filling as it does so. Convection across the midwest last night into
this morning, should weaken as it continues eastward, but could
reinvigorate later this afternoon/evening as it travels eastward
towards our area into an increasingly unstable atmosphere, along
with additional rounds of storms expected overnight from additional
shortwaves crossing the area. Strong cape on the order of around
2000 J/Kg, and increasing shear of 50+ kts, along with curved
hodographs and low lcl heights, lead to threats for all hazards,
including large hail, and strong damaging winds/downbursts, and
perhaps an isolated tornado, although the greater risk for that
looks to lie to our west.  Period of greatest threat appears to be
by 20Z through 03Z.

There may be a bit of a lull in the activity for the first part of
Wednesday, but another potent wave will move through the area later
Wednesday evening into the short term period, with heavy rains and
severe weather potential, although this period damaging winds and
hail look to be the primary risks, with a lesser risk for
tornadoes, although it cannot be completely ruled out either.

In addition, increasing southwesterly flow across the area should
allow for PW values to rise into 1.4 to 1.5 inches today, and
approach 1.7 inches on Wednesday, and this with areas of saturated
soils from recent days, elected to issue a flood watch for flash
flooding across parts of the region. That will include the potential
for any convection today, plus additional rounds on Wednesday, and
continues into Thursday morning.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
As of 200 AM Wednesday...

This period starts off with a surface low along the western
flank of our CWA border. This feature will have already lifted
a warm frontal boundary north of our area while we remain in the
warm sector with ongoing shower and storm activity. By this
time frame, during the late morning to early afternoon,
instability will be lacking and there will even be a small cap
along with some low to modest shear. Severe potential will be
slim, however with high DCAPE values, long skinny CAPE and super
saturated low to even upper levels, flooding with be the main
threat, not to mention just over 1.5 inches of PWAT values.

The flood watch will be already inched into this period and
will likely be extended further into this period for the rest of
Thursday which is a good idea due to the aforementioned weather
parameters in place. An excessive rainfall threat will
accompany Thursday as well covering almost our entire CWA with
a marginal threat insinuating any thunderstorm will be capable
of producing heavy showers which may promote some localized and
isolated flash flooding issues, hence the main threat.

Not too far behind is the forecast cold front which is slated to
move through by 0Z which will then filter in drier air tapering
off activity for the late afternoon and evening. There will be
chances for showers on the table still due to wrap around flow
from the surface low although no thunderstorm activity should
take place. This will go on through Friday as an upper level
trough rides in right behind the surface low and keeps unsettled
weather on the table for us.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 200 AM Wednesday...

Surface high pressure will then move in for early morning to early
afternoon on Saturday. This will be a short break due to another
surface low coming inbound from the northwest which will affect
the rest of the day on Saturday. More thunderstorm chances will
remain for the rest of the day going into Sunday morning. The
rest of the period looks to be slightly active, however models
are in disagreement on just how active. The GFS seems to be the
most active therefore went with a favored heavier weighted
blend with that model and left shower chances for the rest of
the period with diurnal thunderstorm activity on tap as well.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
As of 133 AM Wednesday...

A line of showers and thunderstorms has arrived into the Ohio
River Valley at the time of writing, and is anticipated to glide
southward through the forecast area during the early morning
hours. Accompanying LLJ will impose a period of LLWS across most
TAF sites to begin the period, then trailing down in the wake of
convection. Outside of a brief uptick in winds and a quick
downpour, showers and storms passing over an airfield early this
morning may cause a quick reduction in surface vsbys.

Ceilings behind the line of storms drop down to MVFR during the
predawn hours, then should recover to low end VFR after sunrise.
Should generally see a quiet morning/early afternoon today
before convection picks back up in the late afternoon and
evening. Storms once again could promote strong wind gusts,
hail, and a quick spin-up tornado and is progged to prevail into
the overnight hours late Wednesday into early Thursday morning.
Similar trend in ceilings for late in the current TAF period,
where MVFR and pockets of IFR spread into the area before mixing
out once more Thursday morning.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z THURSDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of convection may vary from
forecast. Timing/development of MVFR/IFR ceilings this morning
may vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              WED 05/08/24
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  H    H    M    M    H    L    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    M    L    H    H    H    H    H    H
EKN CONSISTENCY  H    M    H    H    H    H    L    H    H    H    H    H
PKB CONSISTENCY  H    H    H    M    M    H    H    M    H    H    H    H
CKB CONSISTENCY  H    H    H    M    H    H    H    H    H    H    H    H

AFTER 06Z THURSDAY...
IFR conditions at times in showers and thunderstorms into
Thursday, and in fog and stratus Friday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through Thursday morning for WVZ005>009-013>017-
     024>026.
OH...Flood Watch through Thursday morning for OHZ075-083>087.
KY...Flood Watch through Thursday morning for KYZ101>103-105.
VA...None.

&&

SYNOPSIS...JZ/MEK
NEAR TERM...FK/SL
SHORT TERM...JZ
LONG TERM...JZ
AVIATION...MEK
Hazardous weather outlook, May 8, 1:52 AM EST, 2 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
252 AM EDT Wed May 8 2024

KYZ105-VAZ003-004-WVZ005-024-090700-
Lawrence KY-Dickenson-Buchanan-Wayne-Mingo-
252 AM EDT Wed May 8 2024

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

This Hazardous Weather Outlook is for portions of northeast
Kentucky, southwest Virginia, and portions of southern and western
West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Scattered to potentially numerous severe thunderstorms will be
possible this afternoon into tonight. Storms will be capable of
producing large hail, damaging wind gusts, and a few tornadoes.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Daily rain and storm chances will continue this week, with isolated
strong to severe storms possible on Thursday. Storms will be capable
of producing damaging wind gusts and large hail. Repetitive rounds
of rain may also promote localized flooding concerns throughout the
week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

KYZ101>103-090700-
Greenup-Carter-Boyd-
252 AM EDT Wed May 8 2024

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...
...TORNADO WATCH 199 IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING...

This Hazardous Weather Outlook is for portions of northeast
Kentucky.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.

Scattered to potentially numerous severe thunderstorms will be
possible this afternoon into tonight. Storms will be capable of
producing large hail, damaging wind gusts, and a few tornadoes.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Daily rain and storm chances will continue this week, with isolated
strong to severe storms possible on Thursday. Storms will be capable
of producing damaging wind gusts and large hail. Repetitive rounds
of rain may also promote localized flooding concerns throughout the
week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

OHZ083-086-087-WVZ006-007-014-090700-
Jackson OH-Gallia-Lawrence OH-Cabell-Mason-Putnam-
252 AM EDT Wed May 8 2024

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...
...TORNADO WATCH 199 IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of southern and western West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.

Scattered strong to severe thunderstorms will be possible this
afternoon into tonight. Storms will be capable of producing large
hail, damaging wind gusts, and a few tornadoes.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Daily rain and storm chances will continue this week, with isolated
strong to severe storms possible on Thursday. Storms will be capable
of producing damaging wind gusts and large hail. Repetitive rounds
of rain may also promote localized flooding concerns throughout the
week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

OHZ084-085-WVZ008-013-015>017-025-026-033-034-090700-
Vinton-Meigs-Jackson WV-Lincoln-Kanawha-Roane-Wirt-Logan-Boone-
McDowell-Wyoming-
252 AM EDT Wed May 8 2024

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central, northern and southern West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Scattered strong to severe thunderstorms will be possible this
afternoon into tonight. Storms will be capable of producing large
hail, damaging wind gusts, and a few tornadoes.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Daily rain and storm chances will continue this week, with isolated
strong to severe storms possible on Thursday. Storms will be capable
of producing damaging wind gusts and large hail. Repetitive rounds
of rain may also promote localized flooding concerns throughout the
week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

WVZ018-027>029-515>520-090700-
Calhoun-Clay-Braxton-Gilmer-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-
252 AM EDT Wed May 8 2024

This Hazardous Weather Outlook is for portions of central and
southeast West Virginia.

.DAY ONE...Today and Tonight.

Scattered strong to severe thunderstorms will be possible this
afternoon into tonight. Storms will be capable of producing large
hail, damaging wind gusts, and a few tornadoes.

In addition, locally heavy rain from showers and storms could result
in isolated high water issues, especially in areas that received
higher rainfall amounts over the past few days.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Daily rain and storm chances will continue this week, with isolated
strong to severe storms possible on Thursday. Storms will be capable
of producing damaging wind gusts and large hail. Repetitive rounds
of rain may also promote localized flooding concerns throughout the
week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

OHZ066-067-076-WVZ010-011-019-020-030>032-039-040-521>526-090700-
Perry-Morgan-Washington-Pleasants-Tyler-Ritchie-Doddridge-Lewis-
Harrison-Taylor-Upshur-Barbour-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
252 AM EDT Wed May 8 2024

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central, northeast and northern West Virginia.

.DAY ONE...Today and Tonight.

Isolated strong to severe thunderstorms will be possible this
afternoon into tonight. Storms will be capable of producing damaging
wind gusts and large hail. Heavy downpours may yield localized
flooding concerns within showers and storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Daily rain and storm chances will continue this week, with isolated
strong to severe storms possible on Thursday. Storms will be capable
of producing damaging wind gusts and large hail. Repetitive rounds
of rain may also promote localized flooding concerns throughout the
week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

OHZ075-WVZ009-090700-
Athens-Wood-
252 AM EDT Wed May 8 2024

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

This Hazardous Weather Outlook is for portions of southeast Ohio
and northern West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Isolated strong to severe thunderstorms will be possible this
afternoon into tonight. Storms will be capable of producing damaging
wind gusts and large hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Daily rain and storm chances will continue this week, with isolated
strong to severe storms possible on Thursday. Storms will be capable
of producing damaging wind gusts and large hail. Repetitive rounds
of rain may also promote localized flooding concerns throughout the
week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, May 7, 8:21 PM EST, 5 hours 33 minutes before
Special Weather Statement
National Weather Service Charleston WV
921 PM EDT Tue May 7 2024

KYZ101-080145-
Greenup KY-
921 PM EDT Tue May 7 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL GREENUP COUNTY
THROUGH 945 PM EDT...

At 920 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Letitia, or 11 miles west of Portsmouth, moving
east at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Portsmouth, New Boston, South Shore, and South Portsmouth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 400 AM EDT for northeastern
Kentucky.

&&

LAT...LON 3868 8303 3870 8304 3873 8303 3873 8300
      3872 8298 3875 8293 3876 8290 3875 8288
      3873 8287 3869 8288 3866 8286 3864 8305
      3866 8305
TIME...MOT...LOC 0120Z 265DEG 35KT 3870 8315

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

04
Special weather statement, May 7, 8:48 PM EST, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Charleston WV
948 PM EDT Tue May 7 2024

KYZ101-080215-
Greenup KY-
948 PM EDT Tue May 7 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL GREENUP COUNTY THROUGH
1015 PM EDT...

At 947 PM EDT, Doppler radar was tracking a strong thunderstorm near
Letitia, or 12 miles southwest of Portsmouth, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Letitia and Grays Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 400 AM EDT for northeastern
Kentucky.

&&

LAT...LON 3858 8309 3859 8307 3862 8308 3863 8307
      3868 8287 3866 8286 3862 8286 3860 8285
      3855 8309
TIME...MOT...LOC 0147Z 255DEG 26KT 3859 8306

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

04
Special weather statement, May 8, 1:14 AM EST, 40 minutes before
Special Weather Statement
National Weather Service Charleston WV
214 AM EDT Wed May 8 2024

KYZ101-OHZ083-086-087-080700-
Greenup KY-Jackson OH-Gallia OH-Lawrence OH-
214 AM EDT Wed May 8 2024

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL GREENUP...GALLIA...
SOUTHERN JACKSON AND LAWRENCE COUNTIES THROUGH 300 AM EDT...

At 213 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oak Hill to 7 miles northeast of Rome.
Movement was east at 50 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ashland, Portsmouth, Ironton, Point Pleasant, Gallipolis, Coal Grove,
Oak Hill, Rio Grande, Lake Vesuvius, New Boston, Greenup, Letitia,
Franklin Furnace, Gallia, Flatwoods, Russell, Vernon, Waterloo,
Raceland, and Worthington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Charleston West Virginia.

&&

LAT...LON 3873 8303 3876 8289 3858 8284 3860 8274
      3868 8276 3868 8270 3885 8265 3886 8276
      3894 8275 3899 8258 3892 8212 3884 8215
      3879 8222 3862 8217 3847 8261 3850 8267
      3848 8271 3860 8308 3862 8308
TIME...MOT...LOC 0613Z 283DEG 45KT 3895 8257 3874 8327

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KREDENSOR
Special weather statement, May 8, 1:48 AM EST, 6 minutes before
Special Weather Statement
National Weather Service Charleston WV
248 AM EDT Wed May 8 2024

KYZ101-080700-
Greenup KY-
248 AM EDT Wed May 8 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL GREENUP COUNTY THROUGH
300 AM EDT...

At 248 AM EDT, Doppler radar was tracking a strong thunderstorm near
Letitia, or 10 miles south of Portsmouth, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Portsmouth, Greenup, Load, Greenbo Lake, Letitia, Franklin Furnace,
South Shore, Grays Branch, and Haverhill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.

Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.

A Tornado Watch remains in effect until 400 AM EDT for northeastern
Kentucky.

&&

LAT...LON 3873 8298 3874 8294 3875 8288 3873 8287
      3869 8288 3866 8286 3861 8285 3858 8283
      3848 8283 3854 8310
TIME...MOT...LOC 0648Z 282DEG 39KT 3861 8295

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

11

The radar

The Charleston,WV radar (KRLX), 81 km away, was scanning. The volume nearest the first event began at 06:54 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lawrence

When
May 8, 1:54 AM EST
Where
Lawrence County, 2.34 mi NNW of Waterloo
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
38.730, -82.490

A tree was blown down, which blocked both lanes of County Road 210.

Thunderstorm Wind, Lawrence

When
May 8, 2:00 AM EST
Where
Lawrence County, 0.69 mi N of Lisman
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
38.660, -82.680

A tree was blown down, blocking both lanes of State Route 522 in Lisman.

Thunderstorm Wind, Lawrence

When
May 8, 2:12 AM EST
Where
Lawrence County, 0.69 mi S of Willow Wood
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
38.560, -82.470

One tree and power line was blown down near Chesapeake.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2024Every state in 2024This day in weather historyWarnings in Ohio, May 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1170350, 1170345, 1170344.